Acute generalised exanthematous pustulosis (AGEP) is a severe cutaneous adverse reaction and is caused by drugs in >90% of cases. It is rare, with an incidence of 1–5 patients per million per year. The clinical manifestations are characterised by fever and the rapid appearance of disseminated sterile pustules 3–5 days after the commencement of treatment. It is accompanied by marked neutrophilia. Mucous membranes are not typically involved. The drugs conferring the highest risk of AGEP according to the EuroSCAR study are aminopenicillins, pristinamycin, hydroxychloroquine, antibacterial sulphonamides, terbinafine and diltiazem. The pathogenesis of AGEP involves the initial influx of CD8 cytotoxic T-cells resulting in the apoptosis of keratinocytes and formation of vesicles. Then CXCL-8-producing and granulocyte macrophage-colony stimulating factor-producing CD4 cells enter the epidermis, resulting in neutrophil mediated inflammation and the formation of pustules. As a result, the histology reveals intraepidermal, usually subcorneal, pustules and an accompanying neutrophilic and lymphocytic infiltrate. Epicutaneous patch testing may also support the diagnosis by causing a localised pustular reaction 48–96 h after the offending drug is applied. The condition usually resolves by 15 days after the causative drug is withdrawn but oral corticosteroid therapy may be necessary in some individuals. The mortality rate is up to 5% and mostly occurs in elderly people who have significant comorbidities.